Alert archive / Florida / Coastal Flood Statements in 2017

Coastal Flood Statement 2, NWS Miami, FL

October 19, 2017Broward County, Miami-Dade County, Palm Beach County, Florida

NWS Miami, FL issued this coastal flood statement at Oct 19, 2017, 9:40 AM EDT for Broward County, Miami-Dade County, Palm Beach County, Florida. It was in force for 3 days.

The area

The counties it named.

The facts

Issued
Oct 19, 2017, 9:40 AM EDT (13:40 UTC)
Expired
Oct 22, 2017, 2:00 PM EDT
In force
3 days
Issued by
NWS Miami, FL

Counties Broward County, FL, Miami-Dade County, FL, Palm Beach County, FL

The radar

The Miami radar (KAMX), 59 km from the middle of the area, began a volume at 13:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 1.7 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2017-10-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 249 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2017-10-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
249 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
907 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

735 
WHUS42 KMFL 191340
CFWMFL

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
940 AM EDT THU OCT 19 2017

...COASTAL FLOOD ADVISORY UNTIL 8 PM EDT SATURDAY COASTAL PALM 
BEACH COUNTY...

...COASTAL FLOOD STATEMENT UNTIL 8 PM EDT SATURDAY REST OF EAST 
COASTAL AREAS...

...HIGH RISK OF RIP CURRENTS BEACHES OF PALM BEACH COUNTY...

FLZ168-200000-
/O.EXT.KMFL.CF.Y.0003.000000T0000Z-171022T0000Z/
/O.CON.KMFL.RP.S.0036.000000T0000Z-171020T0000Z/
COASTAL PALM BEACH-
940 AM EDT THU OCT 19 2017

...COASTAL FLOOD ADVISORY NOW IN EFFECT UNTIL 8 PM EDT SATURDAY...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* COASTAL FLOODING IMPACTS...LIKELY FLOODING OF COASTAL ROADS,
  PARKING LOTS, AND DOCKS IN VULNERABLE AREAS DURING THE TIMES OF
  HIGH TIDE. THE HIGH TIDES WILL BE BETWEEN 8 AND 9 PM TONIGHT,
  AND BETWEEN 830 AND 930 AM FRIDAY. 

* COASTAL FLOODING TIMING...COASTAL FLOODING AT HIGH TIDE 
  THROUGH AT LEAST SATURDAY MORNING. 

* RIP CURRENT IMPACTS...STRONG RIP CURRENTS ARE FORECAST TO 
  OCCUR ALONG THE ATLANTIC BEACHES OF PALM BEACH COUNTY TODAY, 
  WHICH WILL BE HAZARDOUS FOR THOSE IN THE SURF ZONE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES
WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE.

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE, WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS, JETTIES
AND PIERS. HEED THE ADVICE OF LIFEGUARDS, BEACH PATROL FLAGS AND
SIGNS.

SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT, RELAX AND
FLOAT. DON'T SWIM AGAINST THE CURRENT. IF ABLE, SWIM IN A
DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE, FACE THE
SHORE AND CALL OR WAVE FOR HELP.

&&

$$

FLZ172-173-200000-
/O.NEW.KMFL.CF.S.0002.171019T1340Z-171022T0000Z/
COASTAL BROWARD-COASTAL MIAMI-DADE-
940 AM EDT THU OCT 19 2017

...MINOR COASTAL FLOODING DURING HIGH TIDES THROUGH SATURDAY...

* COASTAL FLOODING IMPACTS...POSSIBLE FLOODING OF COASTAL ROADS,
  PARKING LOTS, AND DOCKS IN VULNERABLE AREAS DURING THE TIMES OF
  HIGH TIDE. THE HIGH TIDES WILL BE BETWEEN 830 AND 10 PM TONIGHT,
  AND BETWEEN 9 AND 1030 AM FRIDAY.

* COASTAL FLOODING TIMING...COASTAL FLOODING AT HIGH TIDE THROUGH
  AT LEAST SATURDAY MORNING.

$$


HTTP://WWW.WEATHER.GOV/MIAMI
7 follow-up statements
099 
WHUS42 KMFL 192046
CFWMFL

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
446 PM EDT THU OCT 19 2017

...COASTAL FLOOD ADVISORY UNTIL 8 PM EDT SATURDAY COASTAL PALM
BEACH COUNTY...

...COASTAL FLOOD STATEMENT UNTIL 8 PM EDT SATURDAY REST OF EAST
COASTAL AREAS...

...HIGH RISK OF RIP CURRENTS BEACHES OF PALM BEACH COUNTY...

FLZ168-200500-
/O.CON.KMFL.CF.Y.0003.000000T0000Z-171022T0000Z/
/O.CON.KMFL.RP.S.0036.000000T0000Z-171020T0000Z/
COASTAL PALM BEACH-
446 PM EDT THU OCT 19 2017

...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT
SATURDAY...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* COASTAL FLOODING IMPACTS...LIKELY FLOODING OF COASTAL ROADS, 
  PARKING LOTS, AND DOCKS IN VULNERABLE AREAS DURING THE TIMES 
  OF HIGH TIDE. THE HIGH TIDES WILL BE BETWEEN 8 AND 9 PM 
  TONIGHT, AND BETWEEN 830 AND 930 AM FRIDAY. 

* COASTAL FLOODING TIMING...COASTAL FLOODING AT HIGH TIDE 
  THROUGH AT LEAST SATURDAY MORNING. 

* RIP CURRENT IMPACTS...STRONG RIP CURRENTS ARE FORECAST TO 
  OCCUR ALONG THE ATLANTIC BEACHES OF PALM BEACH COUNTY TODAY, 
  WHICH WILL BE HAZARDOUS FOR THOSE IN THE SURF ZONE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES
WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE.

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE, WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS, JETTIES
AND PIERS. HEED THE ADVICE OF LIFEGUARDS, BEACH PATROL FLAGS AND
SIGNS.

SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT, RELAX AND
FLOAT. DON'T SWIM AGAINST THE CURRENT. IF ABLE, SWIM IN A
DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE, FACE THE
SHORE AND CALL OR WAVE FOR HELP.

&&

$$

FLZ172-173-200500-
/O.CON.KMFL.CF.S.0002.000000T0000Z-171022T0000Z/
COASTAL BROWARD-COASTAL MIAMI-DADE-
446 PM EDT THU OCT 19 2017

...MINOR COASTAL FLOODING DURING HIGH TIDES THROUGH SATURDAY...

* COASTAL FLOODING IMPACTS...POSSIBLE FLOODING OF COASTAL ROADS, 
  PARKING LOTS, AND DOCKS IN VULNERABLE AREAS DURING THE TIMES 
  OF HIGH TIDE. THE HIGH TIDES WILL BE BETWEEN 830 AND 10 PM 
  TONIGHT, AND BETWEEN 9 AND 1030 AM FRIDAY. 

* COASTAL FLOODING TIMING...COASTAL FLOODING AT HIGH TIDE 
  THROUGH AT LEAST SATURDAY MORNING. 

$$


HTTP://WWW.WEATHER.GOV/MIAMI
124 
WHUS42 KMFL 200412
CFWMFL

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
1212 AM EDT FRI OCT 20 2017

FLZ168-220000-
/O.NEW.KMFL.RP.S.0037.171020T0412Z-171022T0000Z/
/O.CON.KMFL.CF.Y.0003.000000T0000Z-171022T0000Z/
COASTAL PALM BEACH-
1212 AM EDT FRI OCT 20 2017

...HIGH RIP CURRENT RISK IN EFFECT THROUGH SATURDAY EVENING...
...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A COASTAL FLOOD
ADVISORY AND HIGH RIP CURRENT RISK, WHICH ARE IN EFFECT THROUGH 
SATURDAY EVENING. 

* COASTAL FLOODING IMPACTS...LIKELY FLOODING OF COASTAL ROADS,
  PARKING LOTS, AND DOCKS IN VULNERABLE AREAS DURING THE TIMES OF
  HIGH TIDE. THE HIGH TIDES WILL BE BETWEEN 830 AND 1000 IN THE 
  MORNING AND THE EVENING.

* COASTAL FLOODING TIMING...COASTAL FLOODING AT HIGH TIDE THROUGH
  AT LEAST SATURDAY. 

* RIP CURRENT IMPACTS...STRONG RIP CURRENTS ARE FORECAST TO OCCUR
  ALONG THE ATLANTIC BEACHES HEADING INTO THE WEEKEND, WHICH WILL
  BE HAZARDOUS FOR THOSE IN THE SURF ZONE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES
WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE.

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE, WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS, JETTIES
AND PIERS. HEED THE ADVICE OF LIFEGUARDS, BEACH PATROL FLAGS AND
SIGNS.

SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT, RELAX AND
FLOAT. DON'T SWIM AGAINST THE CURRENT. IF ABLE, SWIM IN A
DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE, FACE THE
SHORE AND CALL OR WAVE FOR HELP.

&&

$$

FLZ172-173-220000-
/O.NEW.KMFL.RP.S.0037.171020T0412Z-171022T0000Z/
/O.CON.KMFL.CF.S.0002.000000T0000Z-171022T0000Z/
COASTAL BROWARD-COASTAL MIAMI-DADE-
1212 AM EDT FRI OCT 20 2017

...MINOR COASTAL FLOODING POSSIBLE DURING HIGH TIDES THROUGH 
SATURDAY...
...HIGH RIP CURRENT RISK IN EFFECT THROUGH SATURDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A COASTAL FLOOD
STATEMENT AND HIGH RIP CURRENT RISK, WHICH ARE IN EFFECT THROUGH 
SATURDAY EVENING. 

* COASTAL FLOODING IMPACTS...POSSIBLE FLOODING OF COASTAL ROADS,
  PARKING LOTS, AND DOCKS IN VULNERABLE AREAS DURING THE TIMES OF
  HIGH TIDE. THE HIGH TIDES WILL BE BETWEEN 900 AND 1100 IN THE 
  MORNING AND THE EVENING.

* COASTAL FLOODING TIMING...COASTAL FLOODING AT HIGH TIDE THROUGH
  AT LEAST SATURDAY. 

* RIP CURRENT IMPACTS...STRONG RIP CURRENTS ARE FORECAST TO OCCUR
  ALONG THE ATLANTIC BEACHES HEADING INTO THE WEEKEND, WHICH WILL
  BE HAZARDOUS FOR THOSE IN THE SURF ZONE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE, WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS, JETTIES
AND PIERS. HEED THE ADVICE OF LIFEGUARDS, BEACH PATROL FLAGS AND
SIGNS.

SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT, RELAX AND
FLOAT. DON'T SWIM AGAINST THE CURRENT. IF ABLE, SWIM IN A
DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE, FACE THE
SHORE AND CALL OR WAVE FOR HELP.

&&

$$

HTTP://WWW.WEATHER.GOV/MIAMI
557 
WHUS42 KMFL 202004
CFWMFL

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
404 PM EDT FRI OCT 20 2017


FLZ168-210415-
/O.CON.KMFL.CF.Y.0003.000000T0000Z-171022T0000Z/
/O.CON.KMFL.RP.S.0037.000000T0000Z-171022T0000Z/
COASTAL PALM BEACH-
404 PM EDT FRI OCT 20 2017

...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH SATURDAY 
EVENING... 
...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT 
SATURDAY...

* COASTAL FLOODING IMPACTS...LIKELY FLOODING OF COASTAL ROADS, 
  PARKING LOTS, AND DOCKS IN VULNERABLE AREAS DURING THE TIMES 
  OF HIGH TIDE. THE HIGH TIDES WILL BE BETWEEN 830 AND 1000 IN 
  THE MORNING AND THE EVENING. 

* COASTAL FLOODING TIMING...COASTAL FLOODING AT HIGH TIDE 
  THROUGH AT LEAST SATURDAY. 

* RIP CURRENT IMPACTS...STRONG RIP CURRENTS ARE FORECAST TO 
  OCCUR ALONG THE ATLANTIC BEACHES HEADING INTO THE WEEKEND, 
  WHICH WILL BE HAZARDOUS FOR THOSE IN THE SURF ZONE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES
WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE.

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE, WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS, JETTIES
AND PIERS. HEED THE ADVICE OF LIFEGUARDS, BEACH PATROL FLAGS AND
SIGNS.

SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT, RELAX AND
FLOAT. DON'T SWIM AGAINST THE CURRENT. IF ABLE, SWIM IN A
DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE, FACE THE
SHORE AND CALL OR WAVE FOR HELP.

&&

$$

FLZ172-173-210415-
/O.CON.KMFL.CF.S.0002.000000T0000Z-171022T0000Z/
/O.CON.KMFL.RP.S.0037.000000T0000Z-171022T0000Z/
COASTAL BROWARD-COASTAL MIAMI-DADE-
404 PM EDT FRI OCT 20 2017

...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH SATURDAY
EVENING...
...MINOR COASTAL FLOODING POSSIBLE DURING HIGH TIDES THROUGH 
SATURDAY...

* COASTAL FLOODING IMPACTS...POSSIBLE FLOODING OF COASTAL ROADS, 
  PARKING LOTS, AND DOCKS IN VULNERABLE AREAS DURING THE TIMES 
  OF HIGH TIDE. THE HIGH TIDES WILL BE BETWEEN 900 AND 1100 IN 
  THE MORNING AND THE EVENING. 

* COASTAL FLOODING TIMING...COASTAL FLOODING AT HIGH TIDE 
  THROUGH AT LEAST SATURDAY. 

* RIP CURRENT IMPACTS...STRONG RIP CURRENTS ARE FORECAST TO 
  OCCUR ALONG THE ATLANTIC BEACHES HEADING INTO THE WEEKEND, 
  WHICH WILL BE HAZARDOUS FOR THOSE IN THE SURF ZONE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE, WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS, JETTIES
AND PIERS. HEED THE ADVICE OF LIFEGUARDS, BEACH PATROL FLAGS AND
SIGNS.

SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT, RELAX AND
FLOAT. DON'T SWIM AGAINST THE CURRENT. IF ABLE, SWIM IN A
DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE, FACE THE
SHORE AND CALL OR WAVE FOR HELP.

&&

$$


HTTP://WWW.WEATHER.GOV/MIAMI
054 
WHUS42 KMFL 210742
CFWMFL

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
342 AM EDT SAT OCT 21 2017

FLZ168-220000-
/O.EXT.KMFL.RP.S.0037.000000T0000Z-171023T0000Z/
/O.CON.KMFL.CF.Y.0003.000000T0000Z-171022T0000Z/
COASTAL PALM BEACH-
342 AM EDT SAT OCT 21 2017

...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH SUNDAY EVENING...
...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* COASTAL FLOODING IMPACTS...LIKELY FLOODING OF COASTAL ROADS, 
  PARKING LOTS, AND DOCKS IN VULNERABLE AREAS DURING THE TIMES 
  OF HIGH TIDE. THE HIGH TIDES WILL BE BETWEEN 830 AND 1000 IN 
  THE MORNING AND THE EVENING. 

* COASTAL FLOODING TIMING...COASTAL FLOODING AT HIGH TIDE TODAY. 

* RIP CURRENT IMPACTS...STRONG RIP CURRENTS ARE FORECAST TO OCCUR
  ALONG THE ATLANTIC BEACHES THIS WEEKEND, WHICH WILL BE 
  HAZARDOUS FOR THOSE IN THE SURF ZONE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS AND TIDES
WILL COMBINE TO GENERATE FLOODING OF LOW AREAS ALONG THE SHORE.

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE, WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS, JETTIES
AND PIERS. HEED THE ADVICE OF LIFEGUARDS, BEACH PATROL FLAGS AND
SIGNS.

SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT, RELAX AND
FLOAT. DON'T SWIM AGAINST THE CURRENT. IF ABLE, SWIM IN A
DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE, FACE THE
SHORE AND CALL OR WAVE FOR HELP.

&&

$$

FLZ172-173-220000-
/O.EXT.KMFL.RP.S.0037.000000T0000Z-171023T0000Z/
/O.CON.KMFL.CF.S.0002.000000T0000Z-171022T0000Z/
COASTAL BROWARD-COASTAL MIAMI-DADE-
342 AM EDT SAT OCT 21 2017

...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH SUNDAY EVENING...
...MINOR COASTAL FLOODING POSSIBLE DURING HIGH TIDES TODAY...

* COASTAL FLOODING IMPACTS...POSSIBLE FLOODING OF COASTAL ROADS, 
  PARKING LOTS, AND DOCKS IN VULNERABLE AREAS DURING THE TIMES 
  OF HIGH TIDE. THE HIGH TIDES WILL BE BETWEEN 900 AND 1100 IN 
  THE MORNING AND THE EVENING. 

* COASTAL FLOODING TIMING...COASTAL FLOODING AT HIGH TIDE TODAY. 

* RIP CURRENT IMPACTS...STRONG RIP CURRENTS ARE FORECAST TO OCCUR
  ALONG THE ATLANTIC BEACHES THIS WEEKEND, WHICH WILL BE 
  HAZARDOUS FOR THOSE IN THE SURF ZONE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE, WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS, JETTIES
AND PIERS. HEED THE ADVICE OF LIFEGUARDS, BEACH PATROL FLAGS AND
SIGNS.

SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT, RELAX AND
FLOAT. DON'T SWIM AGAINST THE CURRENT. IF ABLE, SWIM IN A
DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE, FACE THE
SHORE AND CALL OR WAVE FOR HELP.

&&

$$


HTTP://WWW.WEATHER.GOV/MIAMI
736 
WHUS42 KMFL 212337
CFWMFL

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
737 PM EDT SAT OCT 21 2017

FLZ168-220745-
/O.CAN.KMFL.CF.Y.0003.000000T0000Z-171022T0000Z/
/O.EXB.KMFL.CF.S.0002.000000T0000Z-171022T1800Z/
/O.CON.KMFL.RP.S.0037.000000T0000Z-171023T0000Z/
COASTAL PALM BEACH-
737 PM EDT SAT OCT 21 2017

...MINOR COASTAL FLOODING POSSIBLE DURING HIGH TIDE SUNDAY 
MORNING... 
...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH 
SUNDAY EVENING...

* COASTAL FLOODING IMPACTS...POSSIBLE FLOODING OF COASTAL ROADS,
  PARKING LOTS, AND DOCKS IN VULNERABLE AREAS DURING THE TIMES OF
  HIGH TIDE. 

* COASTAL FLOODING TIMING...THE HIGH TIDE WILL BE BETWEEN 10 AM 
  AND NOON ON SUNDAY.

* RIP CURRENT IMPACTS...STRONG RIP CURRENTS ARE FORECAST TO 
  OCCUR ALONG THE ATLANTIC BEACHES THIS WEEKEND, WHICH WILL BE 
  HAZARDOUS FOR THOSE IN THE SURF ZONE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE, WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS, JETTIES
AND PIERS. HEED THE ADVICE OF LIFEGUARDS, BEACH PATROL FLAGS AND
SIGNS.

SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT, RELAX AND
FLOAT. DON'T SWIM AGAINST THE CURRENT. IF ABLE, SWIM IN A
DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE, FACE THE
SHORE AND CALL OR WAVE FOR HELP.

&&

$$

FLZ172-173-220745-
/O.EXT.KMFL.CF.S.0002.000000T0000Z-171022T1800Z/
/O.CON.KMFL.RP.S.0037.000000T0000Z-171023T0000Z/
COASTAL BROWARD-COASTAL MIAMI-DADE-
737 PM EDT SAT OCT 21 2017

...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH SUNDAY
EVENING...

* COASTAL FLOODING IMPACTS...POSSIBLE FLOODING OF COASTAL ROADS,
  PARKING LOTS, AND DOCKS IN VULNERABLE AREAS DURING THE TIMES OF
  HIGH TIDE. 

* COASTAL FLOODING TIMING...THE HIGH TIDE WILL BE BETWEEN 1000 AM
  AND NOON ON SUNDAY.

* RIP CURRENT IMPACTS...STRONG RIP CURRENTS ARE FORECAST TO 
  OCCUR ALONG THE ATLANTIC BEACHES THIS WEEKEND, WHICH WILL BE 
  HAZARDOUS FOR THOSE IN THE SURF ZONE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE, WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS, JETTIES
AND PIERS. HEED THE ADVICE OF LIFEGUARDS, BEACH PATROL FLAGS AND
SIGNS.

SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT, RELAX AND
FLOAT. DON'T SWIM AGAINST THE CURRENT. IF ABLE, SWIM IN A
DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE, FACE THE
SHORE AND CALL OR WAVE FOR HELP.

&&

$$


HTTP://WWW.WEATHER.GOV/MIAMI
294 
WHUS42 KMFL 220719
CFWMFL

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
319 AM EDT SUN OCT 22 2017

FLZ168-172-173-222100-
/O.CON.KMFL.CF.S.0002.000000T0000Z-171022T1800Z/
/O.CON.KMFL.RP.S.0037.000000T0000Z-171023T0000Z/
COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI-DADE-
319 AM EDT SUN OCT 22 2017

...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THIS EVENING...
...MINOR COASTAL FLOODING POSSIBLE DURING HIGH TIDE TODAY...

* COASTAL FLOODING IMPACTS...POSSIBLE FLOODING OF COASTAL ROADS, 
  PARKING LOTS, AND DOCKS IN VULNERABLE AREAS DURING THE TIMES 
  OF HIGH TIDE. 

* COASTAL FLOODING TIMING...THE HIGH TIDE WILL BE BETWEEN 1000 AM
  AND NOON TODAY. 

* RIP CURRENT IMPACTS...STRONG RIP CURRENTS ARE FORECAST TO 
  OCCUR ALONG THE ATLANTIC BEACHES THIS WEEKEND, WHICH WILL BE 
  HAZARDOUS FOR THOSE IN THE SURF ZONE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE, WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS, JETTIES
AND PIERS. HEED THE ADVICE OF LIFEGUARDS, BEACH PATROL FLAGS AND
SIGNS.

SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT, RELAX AND
FLOAT. DON'T SWIM AGAINST THE CURRENT. IF ABLE, SWIM IN A
DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE, FACE THE
SHORE AND CALL OR WAVE FOR HELP.

&&

$$


HTTP://WWW.WEATHER.GOV/MIAMI
751 
WHUS42 KMFL 221810
CFWMFL

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
210 PM EDT SUN OCT 22 2017

FLZ168-172-173-230000-
/O.EXP.KMFL.CF.S.0002.000000T0000Z-171022T1800Z/
/O.CON.KMFL.RP.S.0037.000000T0000Z-171023T0000Z/
COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI-DADE-
210 PM EDT SUN OCT 22 2017

...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* TIMING...THROUGH EARLY THIS EVENING.

* RIP CURRENT IMPACTS...STRONG RIP CURRENTS ARE FORECAST TO 
  OCCUR ALONG THE ATLANTIC BEACHES THIS WEEKEND, WHICH WILL BE 
  HAZARDOUS FOR THOSE IN THE SURF ZONE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE, WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS, JETTIES
AND PIERS. HEED THE ADVICE OF LIFEGUARDS, BEACH PATROL FLAGS AND
SIGNS.

SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT, RELAX AND
FLOAT. DON'T SWIM AGAINST THE CURRENT. IF ABLE, SWIM IN A
DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE, FACE THE
SHORE AND CALL OR WAVE FOR HELP.

&&

$$


HTTP://WWW.WEATHER.GOV/MIAMI

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this coastal flood statement went out at Oct 19, 9:32 AM EDT, 8 minutes earlier.

Area forecast discussion, Oct 19, 9:32 AM EDT, 8 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Miami FL
932 AM EDT Thu Oct 19 2017

.UPDATE...
The stationary front will remain over the Florida Straits today
allowing for a northeast wind flow of 5 to 10 knots over South
Florida. The latest 12Z morning sounding from MIA is showing drier
air from about 700 mb on up, while the below 700 mbs there is
still moisture in place. This will allow for isolated to scattered
showers to develop and affect South Florida today with the best
chance over the east coast metro areas due to the northeast wind
flow. However, thunder does not look like a threat today, due to
the drier air above 700 mbs. Therefore, the thunder wording has
been removed from the forecast for tonight into tonight for South
Florida.

The north northeast swell has also drop down to 2 feet or less
this morning and should remain at 2 feet or less for rest of today.
This will keep the seas at 4 to 6 feet over Palm Beach waters
with 3 to 5 feet over rest of the Atlantic waters today.
Therefore, the SCA has been replace with a SCEC condition for seas
for Palm Beach Waters for today.

King tide will continue today into early this weekend because of
the new moon phase occurring late this week into early this
weekend. This will allow for the tides to be about half a foot to
1 foot above normal for this time of year along the east coast
beaches of South Florida during high tides. Therefore, an Coastal
Flood Advisory will continue for the beaches of Palm Beach County
and a Coastal Flood Statement for rest of the east coast beaches
of South Florida through early this weekend.'

Rest of the forecast looks good at this time and no other changes
are planned.

&&
.UPDATE...54/BNB

.PREV DISCUSSION... /issued 719 AM EDT Thu Oct 19 2017/

AVIATION...
The winds will be northeast around 10 knots today before
decreasing to 5 knots or less tonight at all of South Florida taf
sites. Scattered showers and may be a thunderstorm will affect the
taf sites today. However, the coverage of thunderstorms will be
few and far over South Florida today. Therefore, VCSH will
continue at all of the taf sites today and will updates to the taf
sites if a thunderstorm moves into the taf site. The ceiling and
vis will also remain in VFR conditions today outside of any shower
or thunderstorm where it could fall down into MVFR conditions.

&&
AVIATION...54/BNB

PREV DISCUSSION... /issued 415 AM EDT Thu Oct 19 2017/

DISCUSSION...
Short term (Today-Friday): A stationary front located just to our
south over the Florida Straits will continue to be a focus for
moisture and shower activity through Friday. However, water vapor
satellite imagery indicates drier air over central FL and over the
northern part of South FL, with somewhat moister air over the far
southern FL and along the east coast. These areas will continue
to see a chance for scattered showers and isolated thunderstorms
each day, with highest chances during the afternoon. Some showers
will also be possible overnight tonight, similar to last night,
for the east coast metro and far south areas. Temperatures should
be near normal values. Winds Thursday will be light to moderate
from the NE, with stronger NE-ENE winds on Friday.

Long Term (Friday night-Wednesday): High pressure over the SE US
will gradually migrate eastward to the western Atlantic over the
weekend into early next week. The pressure gradient will tighten
late Friday and strong winds will then persist through the
weekend. These winds will be ENE early in the weekend, becoming E
later in the weekend. Typical showers will be possible each day
this weekend, but excessive rainfall is not expected. The high
pressure will weaken and move farther offshore early next week in
response to a strong trough marching eastward across the US. The
trough and its associated cold front will approach South FL on
Tuesday. We can expect an increase in atmospheric moisture early
next week as winds become SE and then S as the cold front
approaches. The GFS and ECMWF both have the front clearing through
South FL by Wednesday. If this scenario comes to fruition, then
South FL could feel its first taste of fall, with some drier and
cooler air.

MARINE...
N/NE winds continue during the next few days, with speeds to 20
kts on Friday. Winds will become more easterly later in the
weekend but will remain breezy through the weekend. Seas in the
Atlantic waters will be up to 5 to 7 feet for the rest of the week
and into the first part of the weekend.

AVIATION...
Convection associated with a stalled boundary will continue to
impact the east coast terminals over the coming hours with sub-VFR
vsbys and cigs possible. Thunderstorms will be possible near the
coastal waters in the morning, pushing inland of the terminals by
afternoon. Generally northeasterly flow will prevail with gusty
variability around convection.

BEACH FORECAST...
With increasing NE-ENE winds later this week corresponding with
high astronomical tides, water levels along the east coast will be
near coastal flood criteria during high tide. Based on recent
observations, we have issued a Coastal Flood Advisory for Palm
Beach County in effect from this morning into Saturday. This may
need to be extended southward to include Broward and Miami-Dade
later this week if conditions warrant.
&&

.PRELIMINARY POINT TEMPS/POPS...
West Palm Beach  86  76  86  79 /  40  20  30  40
Fort Lauderdale  86  77  88  80 /  30  20  40  40
Miami            87  77  88  79 /  30  20  40  40
Naples           89  74  91  75 /  20  10  30  10

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 8 PM EDT this evening for FLZ168.

     Coastal Flood Advisory until 8 PM EDT Saturday for FLZ168.

AM...None.
GM...Small Craft Advisory from 8 PM this evening to 10 AM EDT Friday
     for GMZ676.

&&

UPDATE...54/BNB
DISCUSSION...98/ABH
MARINE...98/ABH
AVIATION...54/BNB
BEACH FORECAST...98/ABH
Hazardous weather outlook, Oct 19, 4:05 AM EDT, 5 hours 35 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
405 AM EDT Thu Oct 19 2017

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
192015-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
405 AM EDT Thu Oct 19 2017

...HIGH RISK OF RIP CURRENTS ALONG PALM BEACHES...
...MODERATE RISK OF RIP CURRENTS ALONG DADE AND BROWARD BEACHES...
...COASTAL FLOODING POSSIBLE DURING HIGH TIDES...
...WATERSPOUTS POSSIBLE OVER SOUTH FLORIDA COASTAL WATERS...

This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY AND TONIGHT

Rip currents: High risk of rip currents along the Palm Beaches.
Moderate risk of rip currents along the Miami-Dade and Broward
beaches.

Thunderstorms: Isolated thunderstorms are possible today. The
primary impacts will be lightning strikes, brief heavy rain, and
gusty winds.

Waterspouts: Waterspouts will be possible over the coastal waters of
South Florida today.

Flooding: The new moon along with the increasing winds may bring
coastal flooding during high tides along the Atlantic coast,
particularly along coastal Palm Beach County.

Waves: Seas up to 7 feet expected in the Gulf Stream waters off Palm
Beach County.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

Strong high pressure will build in behind the front late week,
leading to increasing northeasterly winds and deteriorating
conditions over the local marine areas. There will also be an
elevated risk for rip currents along the Atlantic beaches.

The new moon along with the increasing winds may bring coastal
flooding during high tides along the Atlantic coast over the next
several days.

.SPOTTER INFORMATION STATEMENT...

Widespread spotter activation is not anticipated, however individual
spotters are encouraged to report flooding and waterspouts to the
National Weather Service forecast office in Miami.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

RAG

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 19, 3:55 AM EDTCoastal Flood AdvisoryMFLPalm Beach64 hr
Oct 19, 3:55 AM EDTRip Current StatementMFLPalm Beach16 hr
Oct 19, 8:06 AM EDTSmall Craft AdvisoryMFL67 hr
Oct 19, 4:48 PM EDTSmall Craft Advisory for Hazardous SeasMFL11 hr

Nearby

Coastal Flood Statements in Florida, 2017Every coastal flood statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.